Alert archive / Indiana / Flash Flood Warnings in 1998
Flash Flood Warning 11, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jul 4, 1998, 6:35 AM EST for Cass County, Fulton County, Miami County, Indiana. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1998, 6:35 AM EST (11:35 UTC)
- Expired
- Jul 4, 1998, 6:35 AM EST
- In force
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Cass County, IN, Fulton County, IN, Miami County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1525 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFWA 041135 FFWFWA INC017-049-103-041150- BULLETIN- EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 635 AM EST SAT JUL 4 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ALLOWED THE * FLASH FLOOD WARNING FOR... CASS COUNTY IN NORTH CENTRAL INDIANA FULTON COUNTY IN NORTH CENTRAL INDIANA MIAMI COUNTY IN NORTH CENTRAL INDIANA TO EXPIRE AT 635 AM EST. * AT 630 AM EST...THE LARGE AREA OF SHOWERS AND THUNDERSTJORMS HAD MOVED EAST OF THE AREA. OHARA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 7:57 PM EST, 10 hours 38 minutes earlier.
Area forecast discussion, Jul 3, 7:57 PM EST, 10 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 757 PM EST FRI JUL 3 1998 00Z MESO ANALYSIS SHOWING CURRENT CONVECTION ACRS N IL AND S LM IN RESPONSE TO SW ENERGY INVOF NE IA SW WI AND SFC COLD FRONT. LOOKS LIKE FAIR PUSH WITH FRONT GIVEN LARGE 3HR PRESSURE FALLS. BEST MOISTURE CONVERGENCE AND HIGHER THETA-E NOW WORKING INTO NW IN. ADAS PUTS FRONT FROM NORTH OF ORD TO OMA WITH BEST INSTABILITY SPREADING EASTWARD. 00Z RAOBS FROM ILX AND DVN INDICATE CAPES 2-3K J/KG. HEAVY RAIN A GOOD BET BASED ON DVN DEEP LYR MOISTURE WITH PW OVER 2 INCHES. SVR WX THREAT WOULD SEEM SLIGHT GIVEN UNIMPRESSIVE SHEAR VALUES BUT MODIFIED NSHARP DOES SHOW MUCH HIGHER SREH VALUES WITH SOUTHEASTWARD MOVING STORMS. THIS INDEED THE CASE WITH CURRENT SEVERE CONVECTIVE CLUSTER NEAR ORD. EXTRAPOLATION OF CURRENT LEADING PRECIP EDGE WOULD PUT IT INTO NW OH COUNTIES CLOSE TO MIDNIGHT. CURRENT FORECAST LOOK TO HAVE PRETTY GOOD HANDLE ON THINGS OTHERWISE. .IWX...NONE. TEH
In the hours before
Local storm report, Jul 4, 1:50 AM EST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
150 AM EST SAT JUL 04 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM SAWYER MI WIND DAMAGE
07/03/98 BERRIEN POWER LINES DOWN IN
SAWYER AND ACROSS
COUNTY
0938 PM 1 N MISHAWAKA IN WIND DAMAGE
07/03/98 ST.JOSEPH POWER OUTAGES AND
NUMEROUS TREES DOWN.
0941 PM LA PORTE IN WIND DAMAGE
07/03/98 LAPORTE POWER LINES DOWN. TIME
ESTIMATED.
0942 PM SOUTH CENTER IN WIND DAMAGE
07/03/98 LAPORTE POWER LINES DOWN IN
SAWYER.
0952 PM EDWARDSBURG MI WIND DAMAGE
07/03/98 CASS GOOD SIZED TREES DOWN.
1007 PM CASSOPOLIS MI 60 MPH TSTM GUST
07/03/98 CASS HIGH WINDS BLOWING CAR
AROUND ON ROAD.
1044 PM WARSAW IN WIND DAMAGE
07/03/98 KOSCIUSKO POWER OUTAGES AT SR 25
AND 100 S...AND AT ETNA
GREEN.
1052 PM 1 E SILVER LAKE IN TORNADO
07/03/98 KOSCIUSKO TORNADO REPORTED ON
GROUND BY SPOTTER
1119 PM 1 N LIGONIER IN WIND DAMAGE
07/03/98 NOBLE 2 TREES DOWN 1 MILE
NORTH OF LIGONIER.
1145 PM BEAVER DAM IN WIND DAMAGE
07/03/98 KOSCIUSKO POWER LINES DOWN. TIME
ESTIMATED.Local storm report, Jul 4, 4:46 AM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 AM EST SAT JUL 04 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0444 AM IN FLOOD
07/04/98 CASS COUNTY ROADS UNDER WATER
0444 AM PERU IN FLOOD
07/04/98 MIAMI HOMES EVACUATED. WATER
UP TO CAR ROOFTOPS.
0444 AM IN FLOOD
07/04/98 FULTON INDIANA ROUTE 25
IMPASSABLE. MANY COUNTY
: ROADS UNDER WATER.Local storm report, Jul 4, 4:46 AM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 AM EST SAT JUL 04 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0444 AM IN FLOOD
07/04/98 CASS COUNTY ROADS UNDER WATER
0444 AM PERU IN FLOOD
07/04/98 MIAMI HOMES EVACUATED. WATER
UP TO CAR ROOFTOPS.
0444 AM IN FLOOD
07/04/98 FULTON INDIANA ROUTE 25
IMPASSABLE. MANY COUNTY
: ROADS UNDER WATER.Local storm report, Jul 4, 4:56 AM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
456 AM EST SAT JUL 04 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0454 AM HARTFORD CITY IN FLOOD
07/04/98 BLACKFORD RESIDENCES FLOODED.
WATER ONE TO TWO FEET
DEEP IN CARS. STALLED
VEHICLES.
0454 AM IN FLOOD
07/04/98 GRANT ALL COUNTY ROADS UNDER
WATER. INDIANA ROUTES
B 9...26..AND 13 UNDER
DEEP WATER.Local storm report, Jul 4, 4:56 AM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
456 AM EST SAT JUL 04 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0454 AM HARTFORD CITY IN FLOOD
07/04/98 BLACKFORD RESIDENCES FLOODED.
WATER ONE TO TWO FEET
DEEP IN CARS. STALLED
VEHICLES.
0454 AM IN FLOOD
07/04/98 GRANT ALL COUNTY ROADS UNDER
WATER. INDIANA ROUTES
B 9...26..AND 13 UNDER
DEEP WATER.Special weather statement, Jul 4, 6:00 AM EST, 35 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-051200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 600 AM EST SAT JUL 4 1998 ...SEVERE WEATHER POTENTIAL STATEMENT FOR EXTREME SOUTHWEST LOWER MICHIGAN...NORTHWEST OHIO...AND MOST OF NORTHERN INDIANA. NO SEVERE WEATHER IS EXPECTED TODAY OR TONIGHT. A COLD FRONT MOVING THROUGH THE SOUTHERN GREAT LAKES REGION THIS MORNING WILL USHER IN A COOLER DRIER AIR MASS. HIGH PRESSURE ASSOCIATED WITH THIS STABLE AIR MASS WILL BRING MOSTLY CLEAR SKIES AND MILD TEMPERATURES. AMATEUR RADIO AND STORM SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY OR TONIGHT. OHARA
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:45 PM EST | Severe Thunderstorm Warning | IWX | LaPorte | 65 min |
| Jul 3, 9:08 PM EST | Tornado Warning | IWX | Saint Joseph | 52 min |
| Jul 3, 9:21 PM EST | Tornado Warning | IWX | LaPorte, Marshall, Starke | 49 min |
| Jul 3, 9:35 PM EST | Tornado Warning | IWX | Elkhart | 50 min |
| Jul 3, 9:54 PM EST | Tornado Warning | IWX | Kosciusko | 66 min |
| Jul 3, 10:25 PM EST | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 65 min |
| Jul 3, 10:29 PM EST | Severe Thunderstorm Warning | IWX | Elkhart | 21 min |
| Jul 3, 10:49 PM EST | Tornado Warning | IWX | Wabash | 46 min |
| Jul 3, 10:51 PM EST | Tornado Warning | IWX | Fulton, Miami | 49 min |
| Jul 3, 11:00 PM EST | Tornado Warning | IWX | Huntington, Whitley | 50 min |
| Jul 3, 11:27 PM EST | Tornado Warning | IWX | Cass, Miami | 48 min |
| Jul 3, 11:35 PM EST | Tornado Warning | IWX | Wabash | 50 min |
| Jul 3, 11:50 PM EST | Tornado Warning | IWX | Huntington | 35 min |
| Jul 3, 11:57 PM EST | Tornado Warning | IWX | Miami | 48 min |
| Jul 4, 12:25 AM EST | Tornado Warning | IWX | Grant | 65 min |
| Jul 4, 1:21 AM EST | Flash Flood Warning | IWX | Cass, Fulton, Miami | 3 hr |
| Jul 4, 4:34 AM EST | Flash Flood Warning | IWX | Cass, Fulton, Miami | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.